Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

October 13, 2021Fulton County, Knox County, Illinois

NWS Lincoln, IL issued this special weather statement at Oct 13, 2021, 10:54 AM CDT for Fulton County, Knox County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2021, 10:54 AM CDT (15:54 UTC)
Expired
Oct 13, 2021, 11:30 AM CDT
In force
36 min
Issued by
NWS Lincoln, IL
Hail
0.50 in
Wind
30

Counties Fulton County, IL, Knox County, IL

The radar

The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

356 
WWUS83 KILX 131554
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
1054 AM CDT Wed Oct 13 2021
 
ILZ027-036-040-131630-
Knox-Schuyler-Fulton-
1054 AM CDT Wed Oct 13 2021

...Strong thunderstorms will impact portions of Fulton, southern Knox
and east central Schuyler Counties through 1130 AM CDT...

At 1053 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Abingdon to near Vermont. Movement was
northeast at 55 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Strong thunderstorms will be near...
  Maquon around 1100 AM CDT.
  Lewistown and Gilson around 1105 AM CDT.
  Cuba around 1110 AM CDT.

Other locations in the path of these storms include St. David,
Williamsfield, Victoria, Canton, Fairview, Farmington and Yates City.

This includes Interstate 74 between mile markers 54 and 67.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4111 8999 4041 9000 4010 9041 4019 9045
      4076 9044
TIME...MOT...LOC 1553Z 222DEG 48KT 4080 9035 4034 9039 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

$$

Erwin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Oct 13, 10:32 AM CDT, 22 minutes earlier.

Area forecast discussion, Oct 13, 10:32 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1032 AM CDT Wed Oct 13 2021

.SYNOPSIS...
Issued at 1032 AM CDT Wed Oct 13 2021

A large storm system over the central Plains will track into south
central Canada tonight, pushing a front into central Illinois. This
will spread showers and some thunderstorms eastward across central
Illinois today, with periods of showers and a few thunderstorms
expected to continue through Friday evening. Dry and cooler fall
like weather is expected this weekend.

&&

.UPDATE...
Issued at 1032 AM CDT Wed Oct 13 2021

A warm front lies from south central IA to southern IL, with
central IL currently north of the front. Although a few bands of
thunderstorms lie north of the front, these should mainly contain
showers and brief heavy rain, with perhaps some small hail in
isolated stronger cells due to their location in the cooler and
more stable surface air north of the warm front. The warm front
should lift northward across central IL this afternoon and early
evening, bringing a window for potential surface-based instability
and associated thunderstorms, mainly west of the Illinois River,
in the late afternoon to early evening ahead of the cold front
approaching from the west. Significant breaks in cloud cover
allowing significant destabilization appear questionable. Still,
40-50 kt sfc-6km bulk shear and helicity near 200 raise some
concern that some of the surface-based storms could grow strong
this afternoon and evening. Updates this morning are minimal, with
highs still expected to reach the lower 70s north of I-74, and
mid to upper 70s to the south.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 335 AM CDT Wed Oct 13 2021

Early morning surface map shows weak 1016 mb high pressure over
the eastern Ohio river valley while a deepening 991 mb low
pressure was near Gordon Nebraska over northwest Nebraska. A
frontal boundary (that was occluding in the central plains),
extended southward through central KS/OK and into northwest Texas.
Aloft a strong 545 dm 500 mb low was over far western Nebraska
while a 588-590 dm 500 mb ridge extended from the central/nw Gulf
of Mexico into the Southeast States. Showers and thunderstorms
associated with this large storm system was over southern/western
IA and nw MO. Mid and high clouds had spread across IL during the
night while fog was more common over Indiana. Temps were in the
low to mid 50s, except upper 50s from Springfield west/sw with
lower 60s near the MS river. Robinson was the cool spot at 49F.

Strong low pressure forecast to track ne to along the eastern
ND/SD border by 00Z/7 pm. Increasing SSE to SE winds over
central/se IL during today to increase moisture levels as PW
values rise to 1.5-2 inches during this morning. Showers and some
thunderstorms to spread ENE across the CWA during this morning
with east central and especially southeast IL having convection
becoming more isolated during the afternoon. The occluded front to
push into nw IL late this evening and bring another round of
showers and thunderstorms into central IL during this evening.
SPC day1 outlook has shifted the marginal risk of severe storms
(damaging winds and isolated tornadoes) just west of CWA for this
afternoon/evening closer to better storm dynamics out west.
Limited instability this far east though wind shear and SRH are at
moderate levels. Highs today range from the lower 70s from I-74
north to the mid to upper 70s over central/southern CWA. Lows
tonight range from mid to upper 50s along and west of the IL
river, to the mid to upper 60s in eastern/se IL.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 400 AM CDT Wed Oct 13 2021

Strong low pressure system lifts into central Manitoba by midday
Thu while frontal boundary lingering near central IL. Surface
waves lifting ne along the boundary Thu afternoon into Friday to
likely continue showers and some thunderstorms over the area, with
highest pops shifting into eastern/se IL on Friday, and lingering
chances in eastern CWA on Fri evening. Some tropical moisture from
Pamela nearing the west central Mexico coast early this morning
could work into area especially se CWA along with Gulf of Mexico
moisture. Could see a widespread 1 inch rainfall over area today
through Fri with locally higher amounts. SPC day3 outlook has
marginal risk of severe storms (damaging winds main threat) over
the Wabash river valley in southeast IL on Friday afternoon and
early Fri evening as the cold front pushes se through southeast IL.

Dry and much cooler weather is expected this weekend as deep upper
level trof digs into IL by dawn Sat and IL gets in a nw upper
level flow during this weekend. Ample sunshine Saturday but highs
Sat only around 60 in central IL and lower 60s in southeast IL
and breezy WNW winds making if feel cooler. Lows in the low to mid
40s Fri night through Sunday night with a few spots in central IL
reaching upper 30s Sat night. Temps start to moderate on Sunday
with seasonable highs in the mid to upper 60s. High pressure ridge
shifts se of IL on Monday with return SSW winds warming temps into
the lower 70s. Models diverge with movement of a cutoff upper
level low into the upper Midwest or central plains on Tue, though
most models keep much of CWA dry on Tue with some cooler temps in
nw CWA where highs in the upper 60s Tue and lower 70s from I-72
south. Temps to continue to trend a bit cooler on Wed especially
north of I-70 as upper level heights decrease.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 558 AM CDT Wed Oct 13 2021

Fog early this morning has been confined to the Wabash river
valley and into Indiana, so the central IL airports are initially
having VFR conditions during early to mid morning with mid to
high clouds covering central IL. Showers and some thunderstorms
west of IL at dawn, will spread eastward over central IL during
mid to late morning, and possibly bring MVFR conditions for a
time later this morning and afternoon. Appears to be a lull in
convection during mid to late afternoon before more convection
spread eastward ahead of an occluded front during this evening and
likely lingering overnight from I-55 west closer to the frontal
boundary as ceilings and vsbys lower to MVFR. East to SE winds
under 10 kts early this morning, to veer SE and increase to 8-14
kts with gusts 18-24 kts later this morning and afternoon. Winds
to veer southerly around 10 kts during this evening and SW during
overnight and weaken a bit more as frontal boundary approaches the
IL river valley late tonight.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...37
SYNOPSIS...37
SHORT TERM...07
LONG TERM...07
AVIATION...07
Hazardous weather outlook, Oct 13, 3:03 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
303 AM CDT Wed Oct 13 2021

ILZ027>031-036>038-040>057-061-062-066-071-140815-
Cass-Champaign-Christian-Clay-Coles-Cumberland-De Witt-Douglas-
Edgar-Effingham-Fulton-Knox-Logan-Macon-Marshall-Mason-McLean-
Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon-Schuyler-Scott-
Shelby-Stark-Tazewell-Vermilion-Woodford-
303 AM CDT Wed Oct 13 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TODAY AND TONIGHT...

A couple rounds of showers and thunderstorms will be possible
today and tonight. The threat for severe thunderstorms is low,
but cloud to ground lightning and locally heavy rain are possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

There will be additional chances for showers and thunderstorms
Thursday and Friday. At this time, the threat for severe
thunderstorms appears to be low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ063-067-068-072-073-140815-
Clark-Crawford-Jasper-Lawrence-Richland-
303 AM CDT Wed Oct 13 2021

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

A couple rounds of showers and thunderstorms will be possible
today and tonight. The threat for severe thunderstorms is low,
but cloud to ground lightning and locally heavy rain are possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

There will be additional chances for showers and thunderstorms
Thursday and Friday. At this time, the threat for severe
thunderstorms appears to be low Thursday, but a few strong or
severe storms are possible Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Deubelbeiss

In the hours before

Special weather statement, Oct 13, 10:54 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1054 AM CDT Wed Oct 13 2021

ILZ027-036-040-131630-
Knox-Schuyler-Fulton-
1054 AM CDT Wed Oct 13 2021

...Strong thunderstorms will impact portions of Fulton, southern Knox
and east central Schuyler Counties through 1130 AM CDT...

At 1053 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Abingdon to near Vermont. Movement was
northeast at 55 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Strong thunderstorms will be near...
  Maquon around 1100 AM CDT.
  Lewistown and Gilson around 1105 AM CDT.
  Cuba around 1110 AM CDT.

Other locations in the path of these storms include St. David,
Williamsfield, Victoria, Canton, Fairview, Farmington and Yates City.

This includes Interstate 74 between mile markers 54 and 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4111 8999 4041 9000 4010 9041 4019 9045
      4076 9044
TIME...MOT...LOC 1553Z 222DEG 48KT 4080 9035 4034 9039

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Erwin

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.